Alert archive / Ohio / Small Craft Advisories in 2009
Small Craft Advisory 151, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 14, 2009, 4:19 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2009, 4:19 AM EDT (08:19 UTC)
- Expired
- Oct 14, 2009, 9:59 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
161 WHUS71 KCLE 140819 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT WED OCT 14 2009 LEZ142>149-141600- /O.EXP.KCLE.SC.Y.0150.000000T0000Z-091014T0800Z/ /O.NEW.KCLE.SC.Y.0151.091014T0819Z-091014T1600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 419 AM EDT WED OCT 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. NORTHEAST WINDS 10 TO 20 KNOTS EARLY THIS MORNING WILL GRADUALLY DIMINISH TO 5 TO 15 KNOTS LATER THIS MORNING AND BECOME EAST. WAVES OF 3 TO 5 FEET SHOULD SUBSIDE TO 2 TO 4 FEET BY NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
942 WHUS71 KCLE 140820 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EDT WED OCT 14 2009 LEZ142>149-141600- /O.CON.KCLE.SC.Y.0151.000000T0000Z-091014T1600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 420 AM EDT WED OCT 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. NORTHEAST WINDS 10 TO 20 KNOTS EARLY THIS MORNING WILL GRADUALLY DIMINISH TO 5 TO 15 KNOTS LATER THIS MORNING AND BECOME EAST. WAVES OF 3 TO 5 FEET SHOULD SUBSIDE TO 2 TO 4 FEET BY NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
423 WHUS71 KCLE 141359 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 959 AM EDT WED OCT 14 2009 LEZ142>149-141500- /O.CAN.KCLE.SC.Y.0151.000000T0000Z-091014T1600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 959 AM EDT WED OCT 14 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. HOWEVER...WINDS ARE EXPECTED TO INCREASE AGAIN TONIGHT INTO THURSDAY AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AGAIN. $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 4:15 AM EDT, 4 minutes earlier.
Area forecast discussion, Oct 14, 4:15 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 415 AM EDT WED OCT 14 2009 .SYNOPSIS... HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL RIDGE INTO THE AREA TODAY...BUT A WEAK LOW PRESSURE WAVE WILL TRACK THROUGH THE REGION. HIGH PRESSURE WILL GIVE WAY TO LOW PRESSURE DEVELOPING OVER THE TENNESSEE VALLEY AND WILL TRACK THROUGH THE APPALACHIANS THURSDAY. UPPER TROUGH OF LOW PRESSURE WILL MOVE OVER THE AREA FRIDAY INTENSIFYING THE LOW PRESSURE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WAVE OF LOW PRESSURE TRACKING TOWARDS THE AREA THIS MORNING. RADAR AND OBS INDICATING RAIN SHOWERS TRACKING THROUGH IL AT THIS TIME. EXPECTING THIS TO CONTINUE ON A EASTWARD TRACK INTO OH LATER THIS MORNING. POPS WERE TRICKY ACROSS THE AREA WITH GUIDANCE SIMILAR SHOWING LIKELY POPS ACROSS SOUTHWEST ZONES TO BARELY LITTLE AT ALL ACROSS NW PA. NE FLOW ESTABLISHED ACROSS THE AREAS WILL CONTINUE TO KEEP CONDITIONS DRIER AT THE LOWER LEVELS THIS MORNING. TRANSITIONED TO CHANCE POPS FROM AROUND CLE-MFD BUT THINK THIS WILL BE THE TRICKY AREA OF THE FORECAST. WOULD NOT BE SURPRISED TO SEE SOME OF THE RAIN SHOWERS WORK UP INTO NORTHEAST OHIO BUT THINKING AMOUNTS AND COVERAGE WILL BE MINIMAL. ONCE THIS SYSTEM PASSES THROUGH THE AREA CONDITIONS WILL DRY OUT LATER THIS AFTERNOON. MODIFIED TEMPERATURES SLIGHTLY BASED ON RAIN PROBABILITIES...BUT THINK EVEN IF WESTERN AREAS REMAIN COOL THIS MORNING THERE WILL BE SOME RECOVERY GOING INTO THE AFTERNOON. CONDITIONS WILL BE DRY THIS EVENING AND TONIGHT ACROSS THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... CLOUDS WILL LINGER ACROSS THE REGION THROUGH THE OVERNIGHT BUT HIGH PRESSURE WILL CONTINUE TO TRY RIDGING INTO THE AREA KEEPING THINGS DRY. GUIDANCE TEMPS LOOKS REASONABLE OVERNIGHT WITH A BLEND OF MAV AND MET. LOW PRESSURE DEVELOPING OVER THE TENNESSEE VALLEY ON THURSDAY. WITH THAT CONTINUED WITH CHC POPS ESPECIALLY ACROSS SOUTHERN AREAS. FORECAST BECOMES TRICKY AFTER THAT GOING INTO FRIDAY AS GUIDANCE OVER THE PAST SEVERAL DAYS HASN/T BEEN VERY CONSISTENT WITH TRACK OF LOW. AS OF THIS MORNING LOOKS LIKE UPPER TROUGH DIGGING SOUTHWARD THROUGH THE GREAT LAKES AND OHIO VALLEY WILL HELP TO INTENSIFY SURFACE LOW ACROSS CENTRAL APPALACHIANS WHICH WILL KICK PRECIP BACK INTO THE AREA...ESPECIALLY FOR EASTERN AREAS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY MORNING. INCREASED TO LIKELY POPS ACROSS EASTERN AREAS ON FRIDAY. PRECIP TYPE WILL ALSO BE A CHALLENGE DURING THIS PERIOD WITH THICKNESSES AND ESPECIALLY H850 TEMPS INDICATING COLD ENOUGH FOR SNOW. ONLY PROBLEM WILL BE BOUNDARY LAYER TEMPS WITH HIGHS IN THE UPPER 30S TO AROUND 40. MENTIONED A TRANSITION OF RAIN AND SNOW SHOWERS ACROSS MUCH OF THE AREA GOING INTO FRIDAY MORNING. TRANSITIONED OVER TO JUST RAIN SHOWERS FOR MUCH OF THE AREA ON FRIDAY EXCEPT FOR HIGHER ELEVATIONS OF INTERIOR ASHTABULA...ERIE PA AND CRAWFORD PA COUNTIES WHERE BEST POSSIBILITY OF A RAIN/SNOW MIX TO CONTINUE THROUGH THE DAY. HIGHEST ELEVATIONS OF THE AREA MAY EVEN SEE JUST PROLONGED SNOWFALL THROUGH THE DAY...BUT WILL LET SUBSEQUENT SHIFTS REFINED THIS ASPECT. SOME LINGERING RAIN/SNOW SHOWERS ESPECIALLY ACROSS EASTERN AREAS ON SATURDAY...THEN ALL GUIDANCE INDICATING THIS FEATURE TO PULL AWAY SATURDAY NIGHT WITH IMPROVING CONDITIONS ON SUNDAY. && .LONG TERM /MONDAY THROUGH TUESDAY/... MODELS FAIRLY GOOD AGREEMENT IN HOLDING SURFACE HIGH PRESSURE O NEAR OR JUST TO THE EAST OF THE AREA MONDAY MOVING IT TO NEAR THE EAST COAST BY LATE TUESDAY. KEPT THE FORECAST DRY THROUGH THE PERIOD. PRECIP ASSOCIATED WITH NEXT SYSTEM SHOULD REMAIN TO THE WEST AND NORTHWEST OF THE AREA. INTO TUESDAY. CONTINUED WITH THE SLIGHT WARMING TREND DURING THE PERIOD. HIGHS MONDAY SHOULD BE IN THE 50S...CLIMBING TO THE UPPER 50S FAR EAST AND THE LOW TO MID 60S ELSEWHERE ON TUESDAY. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... VFR CONDITION ACROSS THE FORECAST AREA EARLY THIS MORNING. LAKE EFFECT CLOUDS...LOW VFR...FAR NORTHERN AREAS. OTHERWISE MID AND HIGH CLOUDS ACROSS THE REGION. LOW PRESSURE IS FORECAST TO MOVE THROUGH THE GULF COAST STATES TODAY WHILE A TROUGH EXTENDING NORTH FROM THE LOW WILL MOVE THROUGH SOUTHERN OHIO. RAIN ASSOCIATED WITH THIS SYSTEM IS OVER CENTRAL AREAS OF ILLINOIS. HIGH PRESSURE IS ALSO TRYING TO NOSE IN TO THE GREAT LAKE REGION FROM THE NORTHWEST. MODELS ARE SHOWING MORE RAIN ACROSS THE AREA TODAY THAN PREVIOUS RUNS...ESPECIALLY FAR WESTERN AND SOUTHERN AREAS. BRING SOME LIGHT RAIN IN DURING THE MORNING TO MID AFTERNOON PRIMARILY TO THOSE WESTERN AND SOUTHERN AREAS. HAVE A PERIOD OF MVFR CIGS KTOL KFDY KMFD AREAS WITH THIS PRECIP. DRY AIR WITH THE HIGH PRESSURE SHOULD MAKE IT DIFFICULT FOR THE PRECIP AND LOWER CIGS TO SPREAD INTO NORTH-CENTRAL AND NORTHERN AREAS. .OUTLOOK...MVFR CONDITIONS POSSIBLE IN CLOUDS AND OR PRECIPITATION LATE WEDNESDAY NIGHT THROUGH SATURDAY. && .MARINE... NORTHEAST WINDS 10 TO 20 KNOTS CONTINUE ON THE LAKE EARLY THIS MORNING. WILL EXTEND THE SMALL CRAFT ADVISORY UNTIL NOON WHEN WINDS WILL BECOME LITTLE MORE EASTERLY DECREASING THE WAVES A LITTLE. THEN A EASTERLY FLOW INTO EARLY TONIGHT WILL BECOME NORTHEAST AND MAY HAVE TO HAVE A SMALL CRAFT ADVISORY AGAIN BY LATE TONIGHT OR THURSDAY. THEN MAINLY A NORTHEASTERLY FLOW IS EXPECTED TO CONTINUE THURSDAY INTO THE WEEKEND. IF SMALL CRAFT ADVISORY IS NOT MET OVER THE WEEKEND A CHOPPY LAKE WITH 2 TO 4 FOOT WAVES APPEARS LIKELY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LEZ142>149. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...RANDEL AVIATION...RANDEL MARINE...RANDEL
Hazardous weather outlook, Oct 13, 11:53 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1153 PM EDT TUE OCT 13 2009 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150400- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1153 PM EDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. SOME ISOLATED FROST MAY OCCUR DURING THE EARLY MORNING HOURS BEFORE MORE CLOUDS MOVE IN AND TEMPERATURES WARM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-150400- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1153 PM EDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.